Key result
A 90-year-old man develops postoperative syncope and palpitations following AVR and CABG.
Why the study?
The diagnosis and treatment of postoperative syncope and palpitations after aortic valve replacement and coronary grafting in elderly patients require clinical discussion.
Case Report (n=1)
This case presentation highlights the diagnostic and therapeutic considerations for postoperative syncope and palpitations following aortic valve replacement and coronary artery bypass grafting in an elderly patient.
Raises awareness for late syncope after AVR+CABG in elderly patients; single case leaves open optimal monitoring and management strategies.
A usually very fit man aged 90 presented with syncope and angina of effort. He was found to have severe calcific aortic stenosis and associated coronary disease restricted to the left anterior descending (LAD) coronary artery. He underwent an aortic valve replacement with tissue prosthesis and a single coronary graft to the LAD. He came off bypass without difficulty but on the third postoperative period, when he had left the intensive care unit and was making excellent progress mobilising, he had further episodes of syncope and also developed palpitations. The significance of these symptoms and the diagnosis and treatment of these postoperative problems is discussed in an interactive case presentation.
No takes yet. Share an insight, caveat, or question.
R. Hall (2003) conducted a case report in Severe calcific aortic stenosis and coronary disease (n=1). Aortic valve replacement with tissue prosthesis and single coronary graft to LAD was evaluated on Postoperative syncope and palpitations. A 90-year-old man developed syncope and palpitations in the third postoperative period following aortic valve replacement and coronary artery bypass grafting.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: